Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Aug 4, 2007, 4:13 PM MDT for Park County, Teton County, Wyoming. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2007, 4:13 PM MDT (22:13 UTC)
- Expired
- Aug 4, 2007, 5:15 PM MDT
- In force
- 62 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
Counties Park County, WY, Teton County, WY
The radar
The Billings radar (KBLX), 179 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 4:20 PM MDT | NON-TSTM WND DMG | Northeast Entrance, WY | 6 TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 2240 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KRIW 042214
SVRRIW
WYC029-039-042315-
/O.NEW.KRIW.SV.W.0039.070804T2213Z-070804T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
413 PM MDT SAT AUG 4 2007
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PARK COUNTY IN NORTHWEST WYOMING...
NORTHERN TETON COUNTY IN NORTHWEST WYOMING...
* UNTIL 515 PM MDT
* AT 406 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
NORTH OF FLOATING ISLAND LAKE TO MUD VOLCANO TO 9 MILES WEST OF
SOUTH ENTRANCE...OR ALONG A LINE EXTENDING FROM 41 MILES NORTHEAST
OF WEST YELLOWSTONE TO 32 MILES EAST OF WEST YELLOWSTONE TO 22
MILES NORTHEAST OF JUDKINS...AND MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SOUTH ENTRANCE BY 420 PM MDT...
LEWIS FALLS...LEWIS LAKE AND GRANT VILLAGE BY 425 PM MDT...
RIDDLE LAKE AND LAKE BY 430 PM MDT...
LAMAR VALLEY BY 440 PM MDT...
ICE BOX CANYON AND HEART LAKE BY 450 PM MDT...
NORTHEAST ENTRANCE BY 500 PM MDT...
DAMAGING WINDS CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.
DAMAGING WINDS UP TO 55 MPH WERE REPORTED IN WESTERN YELLOWSTONE
PARK WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER
AND STAY AWAY FROM WINDOWS
THIS WARNING REPLACES THE PREVIOUS WARNING WHICH INCLUDED
YELLOWSTONE NATIONAL PARK.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4512 11054 4465 11053 4406 11096 4429 10998
4486 10978 4533 10978
$$
BRANHAM3 follow-up statements
000
WWUS55 KRIW 042225
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
425 PM MDT SAT AUG 4 2007
WYC029-039-042315-
/O.CON.KRIW.SV.W.0039.000000T0000Z-070804T2315Z/
TETON WY-PARK WY-
425 PM MDT SAT AUG 4 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR CENTRAL PARK AND NORTHERN TETON COUNTIES IN NORTHWEST WYOMING...
AT 424 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF NORTHEAST ENTRANCE RD TO 6 MILES EAST OF MUD VOLCANO TO 10
MILES SOUTHWEST OF LEWIS FALLS...OR ALONG A LINE EXTENDING FROM 44
MILES SOUTH OF LIVINGSTON TO 39 MILES EAST OF WEST YELLOWSTONE TO 26
MILES NORTHEAST OF JUDKINS...MOVING EAST AT 20 MPH. REPORTS OF
KNOCKED DOWN TREES ACROSS THE WARNED AREA HAVE BEEN REPORTED TO THE
NATIONAL WEATHER SERVICE OFFICE.
SEVERE THUNDERSTORMS WILL BE NEAR...
LAMAR VALLEY BY 440 PM MDT...
HEART LAKE BY 445 PM MDT...
ICE BOX CANYON BY 455 PM MDT...
EAST ENTRANCE RD AND NORTHEAST ENTRANCE BY 500 PM MDT...
SOUTH ARM OF LAKE YELLOWSTONE BY 505 PM MDT...
SYLVAN LAKE BY 510 PM MDT...
DAMAGING WINDS CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.
DAMAGING WINDS UP TO 55 MPH WERE REPORTED IN YELLOWSTONE PARK WITH
THIS STORM...AND HAVE CAUSED TREES TO BE KNOCKED OVER. THIS IS A
DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4512 11054 4465 11053 4406 11096 4429 10998
4486 10978 4533 10978
$$000
WWUS55 KRIW 042244
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
443 PM MDT SAT AUG 4 2007
WYC029-039-042315-
/O.CON.KRIW.SV.W.0039.000000T0000Z-070804T2315Z/
TETON WY-PARK WY-
443 PM MDT SAT AUG 4 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR CENTRAL PARK AND NORTHERN TETON COUNTIES IN NORTHWEST WYOMING...
AT 442 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF FLOATING ISLAND LAKE TO 6 MILES EAST OF MUD VOLCANO TO
10 MILES SOUTHWEST OF LEWIS FALLS...OR ALONG A LINE EXTENDING FROM 43
MILES SOUTH OF LIVINGSTON TO 39 MILES EAST OF WEST YELLOWSTONE TO 25
MILES NORTHEAST OF JUDKINS. THESE STORMS WERE NEARLY STATIONARY.
SEVERE THUNDERSTORMS WILL BE NEAR...
GRANT VILLAGE...SHOSHONE LAKE AND 6 MILES WEST OF LAMAR VALLEY BY
515 PM MDT...
DAMAGING WINDS CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.
DAMAGING WINDS IN EXCESS OF 60 MPH WERE REPORTED THROUGHOUT
YELLOWSTONE NATIONAL PARK WITH THIS STORM...RESULTING IN DOWNED
TREES. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY
FROM WINDOWS
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4512 11054 4465 11053 4406 11096 4429 10998
4486 10978 4533 10978
$$
BRANHAM000
WWUS55 KRIW 042312
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
512 PM MDT SAT AUG 4 2007
WYC029-039-042322-
/O.EXP.KRIW.SV.W.0039.000000T0000Z-070804T2315Z/
TETON WY-PARK WY-
512 PM MDT SAT AUG 4 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PARK AND NORTHERN
TETON COUNTIES IN NORTHWEST WYOMING EXPIRES AT 515 PM MDT...
THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4512 11054 4465 11053 4406 11096 4429 10998
4486 10978 4533 10978
$$
BRANHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:14 PM MDT, 59 minutes earlier.
Area forecast discussion, Aug 4, 3:14 PM MDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 314 PM MDT SAT AUG 4 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY ANOTHER ACTIVE EVENING IS IN STORE AS DISTURBANCE IS SPREADING SEVERAL STRONG THUNDERSTORMS ACROSS IDAHO THIS AFTERNOON. IN ADDITION...THE RIGHT ENTRANCE REGION OF A PASSING SPEED MAX MAY WELL WELL SUPPLY SOME ADDED DYNAMICS ACROSS THE NORTH THROUGH THE EVENING HOURS. A FEW OF THESE STORMS WILL LIKELY BE AT OR NEAR SEVERE LEVELS AND WITH THE MOISTURE LEVELS STILL HIGH A FEW OF THE STORMS WILL LIKELY PRODUCE VERY HEAVY RAINFALL. THE MONSOONAL PLUME WILL LIKELY LIFT NWD SOME SUNDAY BRINGING AN INCREASED CHANCE OF THUNDERSTORMS TO OUR SERN ZONES... ESPECIALLY WHEN COMBINED WITH A WEAK FRONTAL BOUNDARY WHICH IS EXPECTED TO STALL OUT IN NATRONA...ERN FREMONT AND POSSIBLY DOWN INTO ERN SWEETWATER COUNTY. SCATTERED STORMS WILL ALSO LIKELY DEVELOP ACROSS THE WEST WITH AT LEAST 20 PERCENT COVERAGE ELSEWHERE. ONCE AGAIN...ANOTHER JET STREAK MAY ADD IN RIGHT ENTRANCE REGION JET DYNAMICS LATE IN THE DAY. THE UPPER LOW CURRENTLY OFF THE NRN CA COAST IS ALSO EXPECTED TO WEAKEN AND LIFT NE TOWARDS NWRN WY LATE SUNDAY NIGHT WHICH MAY ALLOW SOME STORMS TO KEEP FIRING. ON MONDAY...THE NEXT SHORTWAVE MOVES INTO THE GREAT BASIN ON MONDAY WITH YET ANOTHER JET STREAK PUSHING ACROSS MONTANA AND NRN WYOMING. WILL HIT THE MOUNTAINS WITH CHANCE POPS FOR NOW WITH ISOLATED COVERAGE ELSEWHERE. THE NEXT BEGINS TO MOVE INTO ERN IDAHO TUESDAY MORNING WHICH WILL LIKELY INCREASE THE THREAT OF THUNDERSTORMS ON TUESDAY AND THUS WE HAVE INCREASED THE MOUNTAINS AND PARTS OF THE FAR NORTH TO CHANCE POPS WITH ISOLATED ELSEWHERE FOR NOW. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY THE SYNOPTIC PATTERN THROUGH THE LONG TERM WILL CHANGE LITTLE...WITH A MEAN TROUGH ACROSS THE WEST COAST...AND A RIDGE ACROSS THE CENTRAL AND SOUTHEAST U.S. EARLY IN THE EXTENDED...TUESDAY AND WEDNESDAY...THE AREA WILL HAVE THE BEST SHOTS AT GETTING SOME AFTERNOON AND EVENING CONVECTION...AS DISTURBANCES MOVE ACROSS THE AREA IN THE WEST/SOUTHWEST FLOW. THESE DISTURBANCES COULD BE ENHANCED BY SOME WEAK SHORTWAVE TROUGHS MOVING ACROSS SOUTHERN CANADA. THURSDAY THROUGH SATURDAY...MEDIUM RANGE MODELS INDICATE UPPER RIDGING BUILDING WESTWARD AND ENCOMPASSING THE EASTERN 2/3 OF THE COUNTRY. IN ADDITION...MODELS INDICATE DRY AIR WORKING INTO THE AREA FROM THE SOUTHWEST...WHICH SUGGESTS CONVECTION WILL BE HARD TO COME BY. HOWEVER...WILL KEEP ISOLATED AFTERNOON AND EVENING CONVECTION GOING IN FAVORED SOUTHWEST FLOW AREAS DURING THIS TIME FRAME. TEMPERATURES IN THE EXTENDED ARE EXPECTED TO BE SLIGHTLY ABOVE AVERAGE. && .AVIATION... SHOWERS AND THUNDERSTORMS WILL BE FOUND ACROSS WESTERN WYOMING THROUGH 06Z TONIGHT...AND WILL IMPACT THE KJAC AIRPORT ALONG WITH ALL ROUTES INTO AND OUT OF KJAC. STRONGER STORMS THIS AFTERNOON WILL CREATE AREAS OF IFR CONDITIONS DUE TO HEAVY RAIN. ALSO POSSIBLE WITH THESE STORMS WILL BE GUSTY AND ERRATIC WINDS...LIGHTNING...AND SMALL HAIL. WHILE THE STRONGER OF STORMS THIS AFTERNOON IS EXPECTED TO BE ACROSS NORTHWESTERN WYOMING...ISOLATED ACTIVITY IS ANTICIPATED ELSEWHERE. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE CONTINUE AFTER 06Z TONIGHT. EXPECT GENERALLY VFR CONDITIONS OUTSIDE OF SHOWER ENVIRONMENTS...WITH IFR CONDITIONS POSSIBLE IN SHOWER AND STORM ACTIVITY. && .FIRE WEATHER... STRONG THUNDERSTORMS ARE QUITE POSSIBLE INTO THE EVENING HOURS ACROSS PARTS OF THE AREA...MAINLY THE WESTERN AND NORTHERN SECTIONS. THE STRONGEST STORMS COULD PRODUCE WIND GUSTS OF 40 TO 50 MPH WITH LOCALIZED HIGHER GUSTS ALONG WITH SMALL HAIL. ISOLATED STORMS MAY LINGER OVERNIGHT. ON SUNDAY...THE MONSOONAL MOISTURE WILL EDGE NORTHWARD AGAIN INTO THE RED DESERT AND GREEN MOUNTAIN/RATTLESNAKE RANGE AREA INCREASING THE CHANCE OF THUNDERSTORMS THERE. IN ADDITION...A WEAK FRONTAL BOUNDARY WILL PUSH SOUTH INTO NATRONA...EASTERN FREMONT AND EASTERN SWEETWATER COUNTIES...ALSO ASSISTING WITH AFTERNOON CONVECTION. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL ALSO PREVAIL ACROSS THE WEST AGAIN WITH WIDELY SCATTERED STORMS ELSEWHERE. ON MONDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL PREVAIL IN THE MOUNTAINS WITH GENERALLY 10-20 PERCENT COVERAGE ELSEWHERE. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SKRBAC LONG TERM...WM AVIATION...BRANHAM FIRE WEATHER...SKRBAC
Hazardous weather outlook, Aug 4, 3:41 PM MDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 341 PM MDT SAT AUG 4 2007 WYZ001>020-022>030-051100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 341 PM MDT SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WITH WIND GUSTS TO 50 MPH AND DANGEROUS LIGHTNING IS EXPECTED ACROSS WESTERN AND CENTRAL WYOMING THROUGH THE EVENING HOURS. THE HIGHEST LIKELIHOOD OF THESE STORMS WILL AROUND THE TETONS...YELLOWSTONE NATIONAL PARK...THE ABSAROKA MOUNTAINS...THE NORTHERN PORTIONS OF THE BIG HORN BASIN AND POSSIBLY THE BIG HORN MOUNTAINS. IN ADDITION...ISOLATED STORMS WITH VERY HEAVY RAIN ARE POSSIBLE THROUGH THIS EVENING WHICH MAY CAUSE FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE MONSOONAL MOISTURE WILL INCREASE ACROSS THE RED DESERT AND UP TOWARDS CASPER SUNDAY INCREASING THE CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS. A FEW OF THESE STORMS MAY PRODUCE HEAVY RAINFALL. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED ACROSS WESTERN WYOMING. A FEW OF THESE STORMS MAY PRODUCE STRONG WIND GUSTS OVER 40 MPH AND LOCALLY HEAVY RAIN. SCATTERED MOUNTAIN THUNDERSTORMS ARE EXPECTED THROUGH AT LEAST TUESDAY WITH ISOLATED THUNDERSTORMS ELSEWHERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY STRONG WIND GUSTS OVER 40 MPH...ANY HAIL...HEAVY RAINFALL AND ANY FLOODING THIS AFTERNOON AND TONIGHT. TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:08 PM MDT | Flash Flood Warning | RIW | Natrona | 6 hr |
| Aug 4, 3:01 PM MDT | Flash Flood Warning | RIW | Hot Springs | 119 min |
| Aug 4, 3:33 PM MDT | Severe Thunderstorm Warning | RIW | Park, Teton | 42 min |
| Aug 4, 3:44 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln, Sublette, Teton | 61 min |
| Aug 4, 5:08 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln, Sublette | 67 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.